Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 48, NWS Wichita, KS

April 26, 20165 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 26, 2016, 10:00 PM CDT for 5 counties in Kansas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2016, 10:00 PM CDT (03:00 UTC)
Expired
Apr 26, 2016, 10:32 PM CDT
In force
32 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS, Montgomery County, KS, Wilson County, KS

The radar

The Wichita radar (KICT), 125 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 10:15 PM CDTHAIL 0.88Sedan, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 8:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

681 
WUUS53 KICT 270300
SVRICT
KSC019-035-049-125-205-270345-
/O.NEW.KICT.SV.W.0048.160427T0300Z-160427T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHERN ELK COUNTY IN SOUTHEASTERN KANSAS...
  CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 1045 PM CDT

* AT 1000 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHWEST OF CEDAR VALE TO 10 MILES SOUTH OF
  CHAUTAUQUA...MOVING NORTHEAST AT 55 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  INDEPENDENCE...CANEY...SEDAN...CEDAR VALE...MOLINE...LONGTON...ELK CITY...
  TYRO...GRENOLA...PERU...CHAUTAUQUA...ELK FALLS...HAVANA...ELGIN...BOLTON...
  SYCAMORE...NIOTAZE...INDEPENDENCE AIRPORT...ELK CITY STATE PARK AND
  ELK CITY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 3746 9655 3739 9553 3738 9552 3700 9578
      3700 9674
TIME...MOT...LOC 0300Z 222DEG 49KT 3702 9657 3688 9612 

HAIL...<.75IN
WIND...70MPH
 
$$

JAKUB
3 follow-up statements
638 
WWUS53 KICT 270315
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1015 PM CDT TUE APR 26 2016

KSC019-035-049-125-205-270345-
/O.CON.KICT.SV.W.0048.000000T0000Z-160427T0345Z/
COWLEY KS-MONTGOMERY KS-WILSON KS-ELK KS-CHAUTAUQUA KS-
1015 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN COWLEY...MONTGOMERY...SOUTHERN WILSON...SOUTHERN ELK
AND CHAUTAUQUA COUNTIES...

AT 1014 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF CEDAR VALE TO CANEY...MOVING
NORTHEAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...CANEY...SEDAN...CEDAR VALE...MOLINE...LONGTON...ELK CITY...
TYRO...GRENOLA...PERU...CHAUTAUQUA...ELK FALLS...HAVANA...ELGIN...BOLTON...
SYCAMORE...NIOTAZE...INDEPENDENCE AIRPORT...ELK CITY STATE PARK AND ELK
CITY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 3746 9655 3739 9553 3738 9552 3700 9578
      3700 9674
TIME...MOT...LOC 0314Z 222DEG 49KT 3716 9642 3702 9597 

HAIL...<.75IN
WIND...70MPH
 
$$

KETCHAM
882 
WWUS53 KICT 270326
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1026 PM CDT TUE APR 26 2016

KSC019-035-049-125-205-270345-
/O.CON.KICT.SV.W.0048.000000T0000Z-160427T0345Z/
COWLEY KS-MONTGOMERY KS-WILSON KS-ELK KS-CHAUTAUQUA KS-
1026 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN COWLEY...MONTGOMERY...SOUTHERN WILSON...SOUTHERN ELK
AND CHAUTAUQUA COUNTIES...

AT 1025 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MOLINE TO 6 MILES NORTHEAST OF HAVANA...MOVING
NORTHEAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...CANEY...SEDAN...CEDAR VALE...MOLINE...LONGTON...ELK CITY...
TYRO...GRENOLA...PERU...CHAUTAUQUA...ELK FALLS...HAVANA...ELGIN...BOLTON...
SYCAMORE...NIOTAZE...INDEPENDENCE AIRPORT...ELK CITY STATE PARK AND ELK
CITY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3746 9655 3739 9553 3738 9552 3700 9578
      3700 9674
TIME...MOT...LOC 0325Z 217DEG 51KT 3730 9632 3716 9587 

HAIL...<.75IN
WIND...70MPH
 
$$

KETCHAM
437 
WWUS53 KICT 270332
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1032 PM CDT TUE APR 26 2016

KSC019-035-049-125-205-270342-
/O.CAN.KICT.SV.W.0048.000000T0000Z-160427T0345Z/
COWLEY KS-MONTGOMERY KS-WILSON KS-ELK KS-CHAUTAUQUA KS-
1032 PM CDT TUE APR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COWLEY...
MONTGOMERY...SOUTHERN WILSON...SOUTHERN ELK AND CHAUTAUQUA COUNTIES
IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHEASTERN KANSAS.

LAT...LON 3746 9655 3739 9553 3738 9552 3700 9578
      3700 9674
TIME...MOT...LOC 0330Z 222DEG 49KT 3736 9626 3722 9581 

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:02 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 26, 7:02 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
702 PM CDT TUE APR 26 2016

.SYNOPSIS...
ISSUED AT 400 PM CDT TUE APR 26 2016

A CLUSTER OF SVR THUNDERSTORMS DEVELOPED QUICKLY ON SCHEDULE ALONG
A DRY LINE THAT EXTENDED FROM JUST S OF KGBD...THRU BETWEEN K8K2 &
KP28...THEN SW ACROSS FAR WRN OK TO W TX. A 2ND AREAS OF SVR
THUNDERSTORMS WAS IN PROGRESS FROM JUST S OF KMHK...THRU KEMP...TO
BURLINGTON. LARGE HAIL HAD BEEN THE PRIMARY SVR MODE...BUT SINCE
ABOUT 315 PM A COUPLE OF TORNADOES WERE POSSIBLE OVER SW SUMNER CO.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 400 PM CDT TUE APR 26 2016

TONIGHT:
NO DOUBT SVR THUNDERSTORMS CAPABLE OF ALL 3 SVR MODES CONTINUE TO
DRAW GREATEST ATTENTION. AS AN UPPER-DECK LOW...THAT WAS SITUATED
OVER SE WY & NE CO THIS AFTERNOON...REMAINS PARKED OVER THESE AREAS
A 2ND UPPER LOW WILL DEVELOP OVER SRN KS. THIS SHOULD PUSH THE DRY
LINE PERHAPS AS FAR E AS I-35/I-135 EARLY THIS EVENING. GREATEST
SFC-BASED CAPES (4,000-4,500 J/KG) EXTEND IN A WELL-DEFINED S-N
ORIENTED AXIS FROM THE NORTH-CENTRAL OK/SOUTH-CENTRAL KS BORDER TO
AROUND KSLN. AS SUCH THE GREATEST SVR POTENTIAL WOULD SPREAD N/NE
ACROSS THESE AREAS THRU MID-LATE EVENING. WITH THE LOWER-DECK FLOW
SLOWLY BACKING...THE 3KM VORTICITY WILL CONTINUE TO INCREASE AS
DEEP-LAYER ASCENT CONTINUES TO INCREASE. AS SUCH THE TORNADIC
POTENTIAL WOULD LIKEWISE INCREASE WHERE TOR WATCH #108 IS IN EFFECT
TILL 10 PM CDT. AS THE INTENSE SFC LOW...CENTERED BETWEEN KSLN &
KCNK...LIFTS NNE THE WARM FRONT EXTENDING E FROM THE LOW WOULD LIFT
ALMOST DUE N...REACHING I-70 LATE THIS EVE BY WHICH TIME A PACIFIC
COLD FRONT WOULD PUSH ESE...APPROACHING THE I-135 CORRIDOR TOWARD
DAYBREAK WED. AS SUCH THUNDERSTORMS WOULD SHIFT E & NE OVERNIGHT &
BE CONCENTRATED ACROSS SOUTHEAST KS LATE TONIGHT & VERY EARLY WED
MORNING. AS SUCH THE PRIMARY SVR MODE WOULD SHIFT TOWARD A
DAMAGING WINDS.

WED:
WITH THE SFC LOW CONTINUING TO LIFT SLOWLY NNE TO ALONG THE IA/
NEBRASKA BORDER THUNDERSTORMS OCCURRING ACROSS SOUTH-CENTRAL &
SOUTHEAST KS WOULD END IN A SW-NE MANNER IN THE MORNING WHILE
AREAS OF LIGHT RAIN SHOWERS WOULD SPREAD SE AROUND THED DEPARTING
SFC LOW INTO CENTRAL KS.

WED NIGHT-THU:
THERE'LL BE A BRIEF INTERMISSION AS WESTERLY FLOW CONTINUES TO OVER
SPREAD THE KS REGION...BUT EARLY THU MORNING...A BROAD SFC HIGH
WILL SPREAD E ACROSS THE NRN PLAINS THAT...CONBINED WITH WEAK SFC
LOW DEVELOPING OVER THE NM/TX PANHANDLE...WILL INDUCE EASTERLY FLOW
ACROSS THE GREAT PLAINS EARLY THU MORNING.

THU NIGHT-FRI NIGHT:
RAIN & EMBEDDED THUNDERSTORMS QUICKLY RETURN TO THE KS REGION THU
NIGHT FOR AS THE SFC LOW LIFTS SLOWLY NE ACROSS THE TX PANHANDLE
FRI & FRI NIGHT...RAIN WOULD SPREAD NE ACROSS THE CWA. WITH A
NEGATIVELY-TILTED UPPER SHORTWAVE PUSHING ENE ACROSS THE TX/OK
PANHANDLES EMBEDDDED THUNDERSTORMS ARE LIKELY TO SPREAD ACROSS THE
CWA FRI & FRI NIGHT. SUFFICIENT LIFT WOULD BE INDUCED TO PRODUCE
A FEW SVR THUNDERSTORMS.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 400 PM CDT TUE APR 26 2016

UNSETTLED WEATHER CONTINUES OVER THE WEEKEND AS THE VIGOROUS MID
TO UPPER TROUGH MOVES OUT OF THE ROCKIES AND INTO THE CENTRAL AND
NORTHERN PLAINS. MAINTAINED MID-HIGH POPS THROUGH THE WEEKEND AS
A SERIES OF SMALLER SCALE IMPULSES MOVE THROUGH THE MEAN MID/UPPER
TROUGH PROGGED TO REMAIN CAMPED ACROSS THE CENTRAL CONUS AREA.
THIS WILL ALSO BRING BELOW NORMAL TEMPERATURES TO THE AREA OVER
THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 702 PM CDT TUE APR 26 2016

A LINE OF (+)TSRA...A FEW SVR W/ GR ARND 2.00 INCHES IN DIAMETER...
CONT TO MOVE NE AROUND 25KTS. AT ISSUANCE THE LINE XTND'D FROM WRN
OK...THRU SC KS TO NE KS...W/ A TSRA CLUSTER OVER XTRM NC KS & SC
NEBRASKA. THE (+)TSRA AXIS WL S-L-O-W-L-Y SHIFT E OVERNGT AS A SFC
LOW...CENTERED OVER NE KS AT 23Z...LIFTS DUE N ACRS THE NE KS/SE
NEBRASKA BORDER. AS THE LOW LIFTS N WRAP-ARND CIGS ~1,500FT WL
SPREAD SE ACRS KRSL & KGBD 05Z-07Z W/ CIGS QUICKLY LWR'G INTO IFR
COUNTRY. WINDS SUSTAINED ~30KTS W/ GUSTS ~40KTS...ARE LKLY IN &
CLOSE TO TSRA. WINDS ACRS CNTRL KS WL QUICKLY SHIFT TO NW-N ~13KTS
SUSTAINED LATE TNGT.

&&

.FIRE WEATHER...
ISSUED AT 400 PM CDT TUE APR 26 2016

THE WIDESPREAD RAINS & THUNDERSTORMS WILL KEEP THE GRASSLAND FIRE
DANGER IN CHECK THE REST OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    58  74  48  71 /  80  20   0   0
HUTCHINSON      54  69  44  69 /  80  30   0   0
NEWTON          57  73  46  69 /  90  30   0   0
ELDORADO        59  76  48  71 /  90  20   0   0
WINFIELD-KWLD   58  76  48  73 /  80  20   0   0
RUSSELL         50  66  41  66 /  60  40   0   0
GREAT BEND      50  67  41  67 /  60  40   0   0
SALINA          55  69  45  67 /  90  40  10   0
MCPHERSON       55  69  44  69 /  80  30   0   0
COFFEYVILLE     63  78  52  76 /  90  20   0   0
CHANUTE         62  76  50  73 /  90  20   0   0
IOLA            62  76  50  73 / 100  20   0   0
PARSONS-KPPF    63  77  51  73 /  90  20   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...EPS
SHORT TERM...EPS
LONG TERM...EPS
AVIATION...EPS
FIRE WEATHER...EPS
Hazardous weather outlook, Apr 26, 8:58 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
858 PM CDT TUE APR 26 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-280200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
858 PM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE WEATHER IS EXPECTED TO CONTINUE INTO THE NIGHT...ROUGHLY
EAST OF I-35. THE PRIMARY THREATS WILL BE HEAVY RAIN...UP TO
GOLFBALL SIZED HAIL AND 70 MPH WINDS. THE SEVERE THREAT IS
EXPECTED TO WANE AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF STRONG TO SEVERE STORMS...INCLUDING THE
POTENTIAL FOR HEAVY RAIN...IS POSSIBLE LATE IN THE WEEK. PLEASE
CHECK LATER FORECASTS AND OUTLOOKS AS DETAILS BECOME AVAILABLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE THROUGH MIDNIGHT EAST OF I-35.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

HOWERTON

In the hours before

Local storm report, Apr 26, 8:41 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
841 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     FLASH FLOOD      2 SSW DOWNTOWN WICHITA  37.67N 97.35W
04/26/2016                   SEDGWICK           KS   EMERGENCY MNGR

            FLOODING ON WEST HARRY. REPORTS OF VEHICLES STRANDED IN
            ROADWAY.

&&

METZGER
Special weather statement, Apr 26, 8:54 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT TUE APR 26 2016

KSZ069-083-092-093-270245-
SEDGWICK KS-SUMNER KS-BUTLER KS-COWLEY KS-
854 PM CDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 945 PM CDT

* AT 853 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR UDALL...MOVING NORTH AT 40 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...DERBY...ANDOVER...AUGUSTA...MULVANE...ROSE HILL...DOUGLASS...
  BELLE PLAINE...OXFORD...BENTON...UDALL...ROCK...SANTA FE LAKE AND
  AUGUSTA MUNICIPAL AIRPORT.

LAT...LON 3741 9733 3784 9713 3756 9667 3718 9715
TIME...MOT...LOC 0153Z 201DEG 34KT 3737 9717

JAKUB
Special weather statement, Apr 26, 9:10 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
910 PM CDT TUE APR 26 2016

KSZ072-270300-
ALLEN KS-
910 PM CDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  ALLEN COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 1000 PM CDT

* AT 908 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR HUMBOLDT...MOVING NORTH AT 40
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  IOLA...HUMBOLDT...LA HARPE...GAS...MORAN...SAVONBURG...ELSMORE...MILDRED...
  BASSETT...PETROLIA AND IOLA AIRPORT.

LAT...LON 3773 9515 3773 9552 3804 9548 3804 9508
      3791 9508
TIME...MOT...LOC 0208Z 201DEG 34KT 3776 9537

JAKUB
Special weather statement, Apr 26, 9:16 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT TUE APR 26 2016

KSZ071-095-270245-
WOODSON KS-WILSON KS-
916 PM CDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  NORTHWESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 945 PM CDT

* AT 915 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF TORONTO...OR 12
  MILES SOUTHWEST OF YATES CENTER...MOVING NORTH AT 60 MPH.

HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  YATES CENTER...TORONTO...COYVILLE...CROSS TIMBERS STATE PARK...
  BATESVILLE AND TORONTO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3761 9577 3765 9596 3804 9595 3804 9559
TIME...MOT...LOC 0215Z 192DEG 52KT 3772 9586

KETCHAM
Local storm report, Apr 26, 9:47 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
947 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HEAVY RAIN       5 ESE CLEARWATER        37.48N 97.42W
04/26/2016  M3.81 INCH       SUMNER             KS   MESONET

            RAINFALL IN THE PAST 6 HOURS.

0915 PM     HEAVY RAIN       3 W HAYSVILLE           37.57N 97.40W
04/26/2016  M3.16 INCH       SEDGWICK           KS   MESONET

            RAINFALL IN THE PAST 6 HOURS.

0915 PM     HEAVY RAIN       2 S HAYSVILLE           37.54N 97.35W
04/26/2016  M3.00 INCH       SEDGWICK           KS   MESONET

            RAINFALL IN THE PAST 6 HOURS.

0915 PM     HEAVY RAIN       COTTONWOOD FALLS        38.37N 96.54W
04/26/2016  M2.40 INCH       CHASE              KS   MESONET

            RAINFALL IN THE PAST 6 HOURS.

0915 PM     HEAVY RAIN       BEL AIRE                37.76N 97.27W
04/26/2016  M2.47 INCH       SEDGWICK           KS   MESONET

            RAINFALL IN THE PAST 6 HOURS.

0915 PM     HEAVY RAIN       1 NW WICHITA EISENHOWER 37.67N 97.45W
04/26/2016  M2.29 INCH       SEDGWICK           KS   MESONET

            RAINFALL IN THE PAST 6 HOURS AT THE COWSKIN CREEK RAIN
            GAUGE AT KELLOG.

0915 PM     HEAVY RAIN       3 NNW STRONG CITY       38.44N 96.56W
04/26/2016  M2.18 INCH       CHASE              KS   MESONET

            RAINFALL IN THE PAST 6 HOURS.

0915 PM     HEAVY RAIN       3 S MAIZE               37.73N 97.46W
04/26/2016  M1.97 INCH       SEDGWICK           KS   MESONET

            RAINFALL OVER THE PAST 6 HOURS.

0915 PM     HEAVY RAIN       4 NW WONSEVU            38.19N 96.82W
04/26/2016  M1.89 INCH       CHASE              KS   MESONET

            RAINFALL OVER THE PAST 6 HOURS.

0915 PM     HEAVY RAIN       5 S MAIZE               37.70N 97.46W
04/26/2016  M1.85 INCH       SEDGWICK           KS   MESONET

0915 PM     HEAVY RAIN       4 ENE GODDARD           37.68N 97.51W
04/26/2016  M1.83 INCH       SEDGWICK           KS   MESONET

            RAINFALL IN THE PAST 6 HOURS.

0915 PM     HEAVY RAIN       3 WNW DOWNTOWN WICHITA  37.70N 97.39W
04/26/2016  M1.79 INCH       SEDGWICK           KS   MESONET

            RAINFALL IN THE PAST 6 HOURS.

0915 PM     HEAVY RAIN       GODDARD                 37.66N 97.58W
04/26/2016  M1.29 INCH       SEDGWICK           KS   NWS EMPLOYEE

            RAINFALL IN THE PAST 6 HOURS.

&&

METZGER
Local storm report, Apr 26, 9:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
950 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     FLASH FLOOD      5 NW CLEARWATER         37.56N 97.55W
04/26/2016                   SEDGWICK           KS   EMERGENCY MNGR

            WATER ACROSS THE ROAD AT 183RD W AND 71ST S.

&&

METZGER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:05 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion, Sedgwick55 min
Apr 26, 7:17 PM CDTSevere Thunderstorm WarningICTHarper58 min
Apr 26, 7:26 PM CDTFlash Flood WarningICTSedgwick3 hr
Apr 26, 7:39 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion43 min
Apr 26, 7:40 PM CDTAreal Flood WarningICTHarper12 hr
Apr 26, 7:49 PM CDTAreal Flood WarningICTChase, Marion12 hr
Apr 26, 7:53 PM CDTSevere Thunderstorm WarningICTHarper, Sumner52 min
Apr 26, 8:09 PM CDTSpecial Weather StatementICTGreenwood36 min
Apr 26, 8:19 PM CDTSpecial Weather StatementICTMcPherson41 min
Apr 26, 8:36 PM CDTSpecial Weather StatementICTWilson39 min
Apr 26, 8:54 PM CDTSpecial Weather StatementICTButler51 min
Apr 26, 9:10 PM CDTSpecial Weather StatementICTAllen50 min
Apr 26, 9:16 PM CDTSpecial Weather StatementICTWoodson29 min
Apr 26, 10:17 PM CDTSpecial Weather StatementICTAllen28 min
Apr 26, 10:25 PM CDTSpecial Weather StatementICTWoodson50 min
Apr 26, 10:28 PM CDTSpecial Weather StatementICTElk, Wilson47 min
Apr 26, 10:35 PM CDTSpecial Weather StatementICTMontgomery40 min
Apr 26, 10:43 PM CDTAreal Flood WarningICTAllen, Woodson12 hr
Apr 26, 10:51 PM CDTSpecial Weather StatementICTAllen24 min
Apr 26, 10:54 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho, Wilson51 min
Apr 26, 11:28 PM CDTSevere Thunderstorm WarningICTAllen, Neosho27 min
Apr 27, 4:46 AM CDTSpecial Weather StatementICTBarton29 min
Apr 27, 7:19 AM CDTRiver Flood WarningICTAllen29 hr
Apr 27, 7:44 AM CDTRiver Flood WarningICTSumner19 hr
Apr 27, 8:15 AM CDTRiver Flood WarningICTAllen, Neosho49 hr
Apr 27, 8:15 AM CDTRiver Flood WarningICTNeosho62 hr
Apr 27, 8:15 AM CDTRiver Flood WarningICTLabette, Neosho3 days
Apr 27, 8:15 AM CDTRiver Flood WarningICTCherokee, Labette4 days
Apr 27, 4:46 PM CDTAreal Flood WarningICTSumner18 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.